Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Lupron injection cause mental confusion and fatigue?

Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 2010 Questions

default
Posted on Thu, 22 Nov 2018 in Cancer
Question: My husband has PC and has had his third Lupron injection. He is suffering from mental confusion and fatigue.His oncologist says he never heard of this and suggested we have his electrolytes checked. All his blood work was normal. Is his oncologist not on top of it? He said perhaps he should discontinue the Lupron. I don’t want to lose my husband! Are you familiar with these symptoms, and, if so, what can we do?


doctor
Answered by Dr. Monish De 50 minutes later
Brief Answer:
Zoladex injection.

Detailed Answer:

Hi,

Your husband is having mental confusion and tiredness beacues of lupron injection.

It is a common side effect of the drug.

Lupron is used to treat advanced prostate cancer in men.

It is not a cure.

Most types of prostate cancer need the male hormone testosterone to grow and spread.

Lupron works by reducing the amount of testosterone that the body makes.

Since lupron injections is causing side effects such as mental confusion and tiredness and his blood electrolytes are normal i would advise him to stop lupron injection and substitute it with goserelin injection which is available in the market in the name of zoladex.

Zoladex does not cause mental confusion and tiredness and has the same properties of lupron injection.

You can consult your local doctor for it.

Hope this answers your query.

Regards,
Dr. Monish De, Oncologist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on